Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 253, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 7, 2007, 7:48 PM CDT for Marion County, Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 7, 2007, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Marion County, IA
The radar
The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:05 PM CDT | TSTM WND GST 70 | 4 Wsw Monroe, IA | 4-6 INCH LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 080048
SVRDMX
IAC125-080130-
/O.NEW.KDMX.SV.W.0253.070808T0048Z-070808T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
748 PM CDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 830 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOXVILLE...OR ABOUT 32 MILES SOUTHEAST OF DES MOINES...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PELLA BY 755 PM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4150 9332 4151 9287 4133 9286 4132 9287
4118 9287 4118 9333
TIME...MOT...LOC 0048Z 238DEG 30KT 4140 9302
$$
VACHALEK2 follow-up statements
000
WWUS53 KDMX 080107
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT TUE AUG 7 2007
IAC125-080130-
/O.CON.KDMX.SV.W.0253.000000T0000Z-070808T0130Z/
MARION IA-
808 PM CDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MARION COUNTY...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PELLA...OR ABOUT 36 MILES EAST OF DES MOINES...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN MARION COUNTY AT 820 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4150 9332 4151 9287 4133 9286 4132 9287
4118 9287 4118 9333
TIME...MOT...LOC 0108Z 237DEG 18KT 4146 9293
$$
VACHALEK000
WWUS53 KDMX 080128
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE AUG 7 2007
IAC125-080138-
/O.EXP.KDMX.SV.W.0253.000000T0000Z-070808T0130Z/
MARION IA-
828 PM CDT TUE AUG 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRES AT 830
PM CDT...
AT 826 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
AT 805 PM CDT TRAINED SPOTTER REPORTED THUNDERSTORM WIND GUSTS TO 70
MPH AND 4 TO 6 INCH TREE LIMBS BLOWN DOWN...ALL REPORTS 4 MILES
SOUTHWEST OF MONROE IN MARION COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4150 9332 4151 9287 4133 9286 4132 9287
4118 9287 4118 9333
TIME...MOT...LOC 0128Z 237DEG 18KT 4151 9282
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:06 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 7:06 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE DES MOINES IA 706 PM CDT TUE AUG 7 2007 .DISCUSSION... ACTIVE PATTERN WL CONT THRU THE NEXT 48 HRS OR SO AS IA REMAINS IN THE RING OF FIRE. MCV MOVG THRU NERN NEBRASKA EVIDENT ON SAT PIX THIS AFTN WL DRFT EWD SLOWLY OVR NGT INTO WED MRNG. EXPECT DVLPMT OVR NIGHT WITH THAT FEATURE. MOISTURE TRANSPORT INTO THE AREA WED AFTN INTO THE OVR NGT HOURS WL CONTINUE THE CHANCE INTO WED NGT. EXPECT UPR HIGH TO BUILD FARTHER NWD AND PUSH THE ACTIVTY NORTH OF IA BY THU AFTN INTO THE FIRST OF NXT WK. AFTER DEALING WITH THE PCPN CHCS OVR THE NXT 48 HRS, WX WILL BE QUITE WITH THE DOG DAYS OF SUMMER CONTINUING. HIGHS IN THE UPPER 80S AND 90S WITH LOWS IN THE LOW TO MID 70S. ATTM FEEL THAT THE HEAT INDX WILL REMAIN BLO CRITERIA BY A FEW DEGREES THRU FCST PD. && .AVIATION...08/00Z MAIN DIFFERENCES IN ERMINAL FORECASTS FOCUS ON LOCATIONS TO THE NORTH AND SOUTH OF SURFACE FRONTAL BOUNDARY AND EXPECTED WEATHER CONDTIONS. SCATTTERD HEAVY RAINFALL WILL BE SEEN TO LOCATIONS SOUTH OF FRONT WITH EXTENDED LENTH OF CONVECTION AT OTM WHERE MVFR VSBYS ARE EXPECTED WITH A PERIOF OF +RA LIKELY THROUGH 6Z. FARTHER NORTH HAVE GONE WITH A PERIOD OF MAINLY VCTS THROUGH 6Z. VFR AND CONDITIONS ARE FORECAST AT FOD/MCW/ALO WITH THE POTENTIAL FOR SOME MVFR FOG AFTER 10Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...RUSSELL
Hazardous weather outlook, Aug 7, 3:43 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT TUE AUG 7 2007 IAZ033>039-044>050-057>062-070>075-081>086-092>097-082045- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA SOUTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST IOWA LATE TONIGHT. LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT BETWEEN 5 PM TO 11 PM SOUTH OF INTERSTATE 80. IN ADDITION...RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-082045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THROUGH THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS ARE ALWAYS APPRECIATED. DONAVON
In the hours before
Local storm report, Aug 7, 6:04 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 7 SSW HUMESTON 40.77N 93.55W
08/07/2007 WAYNE IA EMERGENCY MNGR
GRAIN BIN DESTROYED.
&&
MRUSSELLLocal storm report, Aug 7, 6:06 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 S HUMESTON 40.76N 93.50W
08/07/2007 E0.88 INCH WAYNE IA EMERGENCY MNGR
TREE LIMBS DOWN AS WELL.
&&
MRUSSELLLocal storm report, Aug 7, 6:56 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST CRESTON 41.06N 94.36W
08/07/2007 M61 MPH UNION IA MESONET
SCHOOLNET MEASUREMENT.
&&
MRUSSELLLocal storm report, Aug 7, 7:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 3 N LEON 40.78N 93.75W
08/07/2007 DECATUR IA LAW ENFORCEMENT
LARGE TREE DOWN OVER 190TH STREET NEAR THE INTERSECTION
OF HIGHWAY 69.
&&
PODRAZIKLocal storm report, Aug 7, 7:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG INDIANOLA 41.36N 93.57W
08/07/2007 WARREN IA LAW ENFORCEMENT
TREES DOWN IN INDIANOLA. ESTIMATED 50-60 MPH WINDS.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 48 min |
| Aug 7, 7:22 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 53 min |
| Aug 7, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 48 min |
| Aug 7, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 46 min |
| Aug 7, 8:00 PM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Aug 8, 4:01 AM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 6 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.